MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. CRANIAL DRILL BIT

AD-TECH MEDICAL INSTRUMENT CORP. CRANIAL DRILL BIT
Model Number DDK2-2.4-30X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2183456-2021-00007 has been filed past the 30-day timeframe.At the initial assessment of this complaint, it was determined that this was not a reportable event.However during the 2021 mdsap inspection, it was identified that while ad-tech evaluated reportability for this complaint in a timely manner, ad-tech should have submitted this event because it could result in a serious injury if the event were to recur, particularly as it relates to the potential for skiving.As documented within the complaint, there was no impact to the patient as a result of this issue.A new drill bit was used and the case proceeded as planned.Previous to the 2021 mdsap audit, an internal investigation was performed for this complaint.Specifically, a capa and investigation review was also performed for the alleged deficiency "drill bit seized" and found that there have been three capas related to "drill bit seized" between july 8, 2018 and july 8, 2020.Two of them are closed and one capa (b)(4) remains open.These capas are related to ad-tech drill sleeve guides and not the rosa guide.Additionally, a review of historical complaints was completed for the alleged deficiency "drill bit seized".There have been 15 similar complaints for drill bits breaking between 07/08/2018 and 07/08/2020.However, as reported in this complaint, the drill bit fused with a rosa guide.Only three of the 15 complaints found in the historical review are related to drill bits fusing with a rosa guide, therefore these complaints were not included in the previously mentioned capas which cover ad-tech drill sleeve guides.The specifications of the rosa guide indicate that it has a slightly larger diameter (2.45mm) than the ad-tech guide (2.4 mm).A device history report review was conducted.Batch 134068 (lot 717718719) was reviewed; 25 drill kits (ddk2-2.4-30x) were planned and 25 were completed.There were no issues noted in the work order process notes that would contribute to the reported complaint.All 25 ddk2-2.4-30x drill kits passed the in-process and final qc checks.The rosa drill guide and ad-tech drill bit were not returned to ad-tech, therefore, no further evaluation could be performed.Per the risk assessment, the risk remains alap (as low as possible) and matches that of the risk file.No updates to the risk file are needed at this time.Based on the information above, the cause was deemed inconclusive and no corrective actions were assigned at this time.This complaint was closed and the trend code is being monitored for future occurrence.
 
Event or Problem Description
During an seeg depth case using a rosa guide, the drill bit fused with the guide while drilling.The guide and drill bit were able to be separated.A new drill bit was used and the case proceeded as planned with no impact to the patient.

Brand Name
CRANIAL DRILL BIT
Common Device Name
CRANIAL DRILL BIT
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
MDR Report Key12036943
Report Number2183456-2021-00007
Device Sequence Number19673473
Product Code HBE
UDI-Device Identifier00841823101167
UDI-Public(01)00841823101167(17)210801(10)0134068717718719
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberDDK2-2.4-30X
Device Catalogue NumberDDK2-2.4-30X
Device Lot Number717718719
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1